Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 19, NWS Midland/Odessa, TX

March 24, 2009Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 24, 2009, 1:24 PM MDT for Eddy County, New Mexico. It took effect at Mar 25, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 1:24 PM MDT (19:24 UTC)
In effect from
Mar 25, 2009, 12:00 PM MDT
Expired
Mar 25, 2009, 7:50 PM MDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3997 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 241924
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT TUE MAR 24 2009

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON AND EVENING...

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY
AFTERNOON AND EVENING...

.STRONG WESTERLY WINDS ALOFT ARE EXPECTED AS AN UPPER LEVEL
DISTURBANCE TRACKS OVER THE REGION ON WEDNESDAY.  THESE STRONG
WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE AND WILL RESULT IN
HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND
EVENING.  ANOTHER STRONG UPPER LEVEL SYSTEM WILL THEN APPROACH THE
AREA ON THURSDAY RESULTING IN INCREASED WINDS ALOFT OVER THE
GUADALUPE MOUNTAINS.  THEREFORE...HIGH WINDS WILL AGAIN BE
POSSIBLE OVER THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON AND
EVENING.

NMZ027-TXZ258-251030-
/O.UPG.KMAF.HW.A.0011.090325T1800Z-090326T0000Z/
/O.NEW.KMAF.HW.W.0019.090325T1800Z-090326T0200Z/
/O.EXT.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
124 PM MDT TUE MAR 24 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY.  THE HIGH WIND WATCH IS NO LONGER IN EFFECT WEDNESDAY.
A HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED WEDNESDAY...AND ARE POSSIBLE AGAIN THURSDAY AFTERNOON.
TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE
PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS.
MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN
ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

79
3 follow-up statements
000 
WWUS74 KMAF 250807
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 AM CDT WED MAR 25 2009

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON AND EVENING...

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY
AFTERNOON AND EVENING...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS ALOFT ARE EXPECTED AS AN
UPPER LEVEL DISTURBANCE TRACKS OVER THE REGION ON WEDNESDAY. THESE
STRONG WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE AND WILL
RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY
AFTERNOON AND EVENING.  ANOTHER STRONG UPPER LEVEL SYSTEM WILL
THEN APPROACH THE AREA ON THURSDAY RESULTING IN INCREASED WINDS
ALOFT OVER THE GUADALUPE MOUNTAINS.  THEREFORE...HIGH WINDS WILL
AGAIN BE POSSIBLE OVER THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON
AND EVENING.

NMZ027-TXZ258-252100-
/O.CON.KMAF.HW.W.0019.090325T1800Z-090326T0200Z/
/O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
207 AM MDT WED MAR 25 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
MDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING.  A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
EXPECTED WEDNESDAY...AND ARE POSSIBLE AGAIN THURSDAY AFTERNOON.
TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE
PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS.
MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN
ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

44
000 
WWUS74 KMAF 252013
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CDT WED MAR 25 2009

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON AND EVENING...

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY
AFTERNOON AND EVENING...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS WILL CONTINUE THIS
AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS OVER THE
REGION. THESE STRONG WINDS ALOFT ASSOCIATED WITH THE STORM SYSTEM WILL
CONTINUE TO MIX DOWN TO THE SURFACE AND RESULT IN HIGH WINDS
ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. ANOTHER
STRONG UPPER LEVEL SYSTEM WILL THEN APPROACH THE AREA ON THURSDAY
RESULTING IN INCREASED WINDS ALOFT OVER THE GUADALUPE
MOUNTAINS...VAN HORN/HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS.
THEREFORE...HIGH WINDS WILL AGAIN BE POSSIBLE OVER THESE AREAS
THURSDAY AFTERNOON AND EVENING.

NMZ027-TXZ258-260415-
/O.CON.KMAF.HW.W.0019.000000T0000Z-090326T0200Z/
/O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
213 PM MDT WED MAR 25 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE SAME AREA.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THIS AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS OF
40 TO 50 WITH GUSTS TO 70 MPH WILL THEN BE POSSIBLE TOMORROW.
TRAVELERS ON U.S. 62/180 ARE URGED TO DRIVE WITH CARE AND BE
PREPARED FOR STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS.
MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WANT TO CONSIDER AN
ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ057-074-260415-
/O.EXA.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
313 PM CDT WED MAR 25 2009

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE
POSSIBLE THURSDAY ACROSS THE DAVIS MOUNTAINS AND SOUTHWEST TO
WEST WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE
VAN HORN/HIGHWAY 54 CORRIDOR. TRAVELERS ON STATE HIGHWAY 54 ARE
URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND
DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE
VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS74 KMAF 260150
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
850 PM CDT WED MAR 25 2009

...STRONG WINDS TO CONTINUE INTO EARLY THURSDAY MORNING ACROSS THE
GUADALUPE MOUNTAINS...

...ANOTHER ROUND OF HIGH WINDS ARE POSSIBLE THURSDAY AFTERNOON
AND EVENING FOR THE GUADALUPE MOUNTAINS...DELAWARE MOUNTAINS AND
HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS...

.STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THIS EVENING
AND INTO EARLY THURSDAY MORNING AS A STORM SYSTEM APPROACHES FROM
THE WEST. AS THE ABOVE MENTIONED STORM SYSTEM CONTINUES TO APPROACH
THE AREA ON THURSDAY... THE WINDS ALOFT WILL CONTINUE TO INCREASE...
ESPECIALLY THURSDAY AFTERNOON. THIS MAY RESULT IN STRONG WINDS
OVER THE GUADALUPE MOUNTAINS...DELAWARE MOUNTAINS... VAN
HORN/HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS.

NMZ027-TXZ258-260930-
/O.CAN.KMAF.HW.W.0019.000000T0000Z-090326T0200Z/
/O.NEW.KMAF.HW.W.0020.090326T0200Z-090326T0900Z/
/O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
750 PM MDT WED MAR 25 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT THURSDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THIS EVENING INTO EARLY THURSDAY MORNING...WITH THE STRONGER
WINDS WILL LIKELY TO REMAIN ABOVE 6000 FEET. 

SOUTHWEST TO WEST WINDS OF 40 TO 50 WITH GUSTS TO 70 MPH WILL THEN
BE POSSIBLE TOMORROW ACROSS THE GUADALUPES. TRAVELERS ON U.S. 62/180
ARE URGED TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS
AND DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE
VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ057-074-260930-
/O.CON.KMAF.HW.A.0012.090326T1500Z-090327T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
850 PM CDT WED MAR 25 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE
POSSIBLE THURSDAY ACROSS THE DAVIS MOUNTAINS AND SOUTHWEST TO WEST
WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE VAN
HORN/HIGHWAY 54 CORRIDOR. TRAVELERS ON STATE HIGHWAY 54 ARE URGED
TO DRIVE WITH CARE AND BE PREPARED FOR STRONG WIND GUSTS AND
DANGEROUS DRIVING CONDITIONS. MOTORISTS DRIVING HIGH PROFILE
VEHICLES MAY WANT TO CONSIDER AN ALTERNATE ROUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 24, 1:23 PM MDT, 1 minute earlier.

Area forecast discussion, Mar 24, 1:23 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT TUE MAR 24 2009

.SHORT TERM...
AN UPPER TROUGH WILL MOVE OVER THE REGION WEDNESDAY. HIGH CLOUDS
WILL INCREASE OVER THE AREA TONIGHT AHEAD OF THIS FEATURE WHILE
ANOTHER COLD FRONT MOVES TO NEAR THE PECOS RIVER WEDNESDAY
MORNING. MINIMUM TEMPERATURES WILL ONLY DROP TO AROUND NORMAL
LEVELS...DESPITE THE COLD FRONT. MAX TEMPS FOR TOMORROW WERE
LOWERED A LITTLE BIT AS AN UPPER LEVEL TROUGH MOVES OVER THE
COUNTY WARNING AREA AND SUPPRESSES THE LOW LEVEL THERMAL RIDGE
SOUTH OF THE REGION...DESPITE WESTERLY DOWNSLOPE WINDS.

HIGH WINDS LOOK POSSIBLE IN THE GUADALUPE MOUNTAINS BY WEDNESDAY
AFTERNOON AS A TIGHTER SURFACE TO 500 MILLIBAR GRADIENT DEVELOPS.
WINDY CONDITIONS WILL PREVAIL ACROSS THE REST OF THE AREA.  FIRE
WEATHER CONCERNS WILL BE HIGH THOUGH WITH THE DRIER AIR OVER THE
REGION...AND THIS IS ADDRESSED BELOW.

&&

.LONG TERM...
INITIAL UPPER TROUGH TO EJECT EAST WED NIGHT WITH A SECOND TO
QUICKLY FOLLOW DIGGING INTO THE FOUR CORNERS REGION THURSDAY
AFTERNOON AND DEEPING INTO A LOW. INCREASING WESTERLY FLOW AHEAD
OF THE LOW WILL CAUSE DRY/WINDY CONDITIONS TO RETURN TO THE AREA.
THEREFORE THE HIGH WIND WATCH HAS BEEN CONTINUED FOR THURSDAY WITH
FUTURE SHIFTS NEEDING TO CONSIDER WHETHER THE DAVIS MOUNTAINS MAY
NEED TO BE ADDED. THE LOW WILL MOVE EAST THURSDAY NIGHT AND
INCREASING CONFIDENCE THAT A STRONG COLD FRONT FRIDAY MORNING WILL
BRING TEMPERATURES BACK DOWN WELL BELOW NORMAL. THE POSITION OF
THE LOW WILL LIKELY KEEP ANY PRECIP NORTH OF THE AREA SO ONCE
AGAIN WE ARE LOOKING AT A DRY FRONTAL PASSAGE.

OVER THE WEEKEND THE FLOW BECOMES MORE PROGRESSIVE WITH A SERIES
OF UPPER TROUGHS MOVING ACROSS THE CENTRAL US. THE GFS ENSEMBLE
500MB HEIGHT STANDARD DEVIATION PRODUCT SHOWS A RATHER CONTINUOUS
BELT OF HIGH VALUES ACROSS THIS AREA. THUS CONFIDENCE IS VERY LOW
FOR THE REMAINDER OF THE FORECAST IN TIMING ANY FEATURES SINCE
EVERY MODEL IS OFF AND THERE JUST IS NO WAY TO TELL WHICH IS
CORRECT AT THIS TIME. THEREFORE THE FEW DAYS OF THE FORECAST ARE
AT OR NEAR MEX GUIDANCE WHICH IS NEAR TO SLIGHTLY ABOVE NORMAL AND
GENERALLY FIRE WEATHER BEING THE ONLY MAJOR CONCERN.

HENNIG

&&

.FIRE WEATHER...
A DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH THURSDAY.
ALTHOUGH A COLD FRONT WILL MOVE INTO THE AREA TONIGHT...AND STAY
GENERALLY EAST OF THE PECOS RIVER...RECOVERY WILL BE POOR ALONG AND
WEST OF THE PECOS RIVER AND POOR TO FAIR IN MOST LOCATIONS OVER THE
EAST.  SOUTHWEST WINDS WILL BE ON THE INCREASE WEDNESDAY AS AN UPPER
DISTURBANCE MOVES OVER THE REGION.  THIS WILL PUSH THE COOLER AIR
EAST OF THE PERMIAN BASIN...IF NOT THE WESTERN LOW ROLLING PLAINS.
SOUTHWEST TO WEST DOWNSLOPE WINDS WILL INCREASE TO 20 MPH OR HIGHER
IN MOST LOCATIONS...WHICH WILL AID WARMING.  TEMPERATURES WILL WARM
TO ABOVE NORMAL...AND ALONG WITH THE DRY AIRMASS OVER THE REGION...
DROP MINIMUM AFTERNOON RH/S TO THE SINGLE DIGITS IN MOST LOCATIONS.
SINCE FIRE DANGER WILL BE AT LEAST VERY HIGH...A RED FLAG WARNING
HAS BEEN ISSUED FOR ALL BUT SCURRY AND MITCHELL COUNTIES FROM 1 PM
TO 9 PM CDT.

WINDS WILL DECREASE TO THE 10 TO 15 MPH RANGE WEDNESDAY EVENING AND
ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS.  HOWEVER...RECOVERY
WEDNESDAY NIGHT WILL BE POOR AREAWIDE.  THIS WILL SET UP ANOTHER
POTENTIAL CRITICAL FIRE WEATHER DAY THURSDAY.  MINIMUM AFTERNOON
RH/S WILL DROP TO THE SINGLE DIGITS AREAWIDE AGAIN...AND FIRE DANGER
WILL BE AT LEAST HIGH TO VERY HIGH.  THE CURRENT FIRE WEATHER WATCH
WILL BE EXPANDED TO THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND
EARLY EVENING AS WIND SPEEDS APPEAR TO BE STRONG ENOUGH AREAWIDE TO
DO SO.  A STRONG COLD FRONT WILL MOVE INTO THE REGION THURSDAY
NIGHT.  ALTHOUGH NORTHWEST TO NORTH WINDS WILL BE FAIRLY STRONG
BEHIND THE FRONT...MINIMUM AFTERNOON RH/S FRIDAY ARE EXPECTED TO
REMAIN ABOVE 15 PERCENT.

67

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              45  76  45  83  /   0  10   0   0
CARLSBAD NM                40  76  43  82  /   0   0   0   0
DRYDEN TX                  52  87  51  88  /   0  10   0   0
FORT STOCKTON TX           50  82  50  87  /   0   0   0   0
GUADALUPE PASS TX          44  71  43  78  /   0   0   0   0
HOBBS NM                   41  75  44  79  /   0   0   0   0
MARFA TX                   35  72  34  77  /   0   0   0   0
MIDLAND INTL AIRPORT TX    44  78  44  82  /   0   0   0   0
ODESSA TX                  46  79  47  83  /   0   0   0   0
WINK TX                    46  83  43  88  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
     WEDNESDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

76/10
Hazardous weather outlook, Mar 24, 1:18 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT TUE MAR 24 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
218 PM CDT TUE MAR 24 2009 /118 PM MDT TUE MAR 24 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS WEDNESDAY
AFTERNOON AND EVENING.  WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS
OVER 60 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY
FOR THOSE IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES.

WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING
OVER SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS.  THIS WILL
CREATE CONDITIONS CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD.
RESIDENTS SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES
THAT MAY GENERATE SPARKS.

STRONG WINDS COULD AGAIN AFFECT THE GUADALUPE MOUNTAINS THURSDAY
AFTERNOON AND EVENING.  CRITICAL FIRE WEATHER CONDITIONS WILL ALSO
BE POSSIBLE AREAWIDE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:21 AM MDTFire Weather WatchMAF10 hr
Mar 24, 3:21 AM MDTFire Weather WatchMAF51 hr
Mar 24, 3:33 AM MDTHigh Wind WatchMAFEddy10 hr
Mar 24, 3:33 AM MDTHigh Wind WatchMAFEddy48 hr
Mar 24, 1:26 PM MDTRed Flag WarningMAF38 hr

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.